Niaspan and Liver Problems

Niaspan and Liver Problems: Warnings and Precautions

Because Niaspan can affect the liver, it is used with caution in people who drink more than a moderate amount of alcohol or have a history of liver disease.
 
Niaspan is not recommended for people with liver disease, high liver enzymes, or a history of jaundice before Niaspan is started.
 
Severe liver problems have also occurred when people substituted extended-release niacin, such as Niaspan, for immediate-release niacin at similar doses. You should never substitute niacin brands unless your healthcare provider specifically instructs you to do so.
 

Possible Symptoms of Liver Problems

There are a number of symptoms that can occur in people who develop liver problems while taking Niaspan. You should contact your doctor if you have any of the following problems:
 
  • Nausea or vomiting
  • Stomach pain
  • Passing brown or dark-colored urine
  • Yellowing of the skin or the whites of the eyes
  • Feeling more tired that usual.
     

Niaspan and Liver Problems: Summary

Liver problems with Niaspan are rare. But to keep you as safe as possible, your healthcare provider will routinely check how your liver is doing by testing your liver enzyme levels. If they are high, your healthcare provider may recommend lowering your Niaspan dosage or switching medicines.
 
If you have any questions or concerns about Niaspan and liver problems, make sure to talk with your healthcare provider. He or she understands your situation best and is in the best position to give you recommendations.
 
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Niaspan Drug

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.